Alert archive / South Dakota / Snow Advisories in 2005

Snow Advisory 1, NWS Sioux Falls, SD

November 30, 20054 states

NWS Sioux Falls, SD issued this snow advisory at Nov 30, 2005, 4:00 AM CST for 4 states. It took effect at Nov 30, 2005, 12:00 PM CST. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Nov 30, 2005, 4:00 AM CST (10:00 UTC)
In effect from
Nov 30, 2005, 12:00 PM CST
Expired
Dec 1, 2005, 12:00 AM CST
In force
12 hr
Issued by
NWS Sioux Falls, SD
All 34 counties

Buena Vista County, IA, Cherokee County, IA, Clay County, IA, Dickinson County, IA, Ida County, IA, Lyon County, IA, O'Brien County, IA, Osceola County, IA, Plymouth County, IA, Sioux County, IA, Woodbury County, IA, Cottonwood County, MN, Jackson County, MN, Lincoln County, MN, Lyon County, MN, Murray County, MN, Nobles County, MN, Pipestone County, MN, Rock County, MN, Dakota County, NE, Dixon County, NE, Bon Homme County, SD, Clay County, SD, Hanson County, SD, Hutchinson County, SD, Lake County, SD, Lincoln County, SD, McCook County, SD, Miner County, SD, Minnehaha County, SD, Moody County, SD, Turner County, SD, Union County, SD, Yankton County, SD

The radar

The Sioux Falls radar (KFSD), 40 km from the middle of the area, began a volume at 10:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Omaha, NE (KOAX), launched 00:00Z, 10.0 hours before the alert went out and 226 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 00:00Z on 2005-11-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 00:00Z on 2005-11-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -11 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
-1 J/kg
Mixed-layer LCL
771 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
-11 m²/s²
0-3 km storm-relative helicity
-31 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS43 KFSD 301000
WSWFSD

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SIOUX FALLS SD
400 AM CST WED NOV 30 2005

.A LOW PRESSURE SYSTEM WILL DEVELOP FROM WESTERN SOUTH DAKOTA TO
WESTERN NEBRASKA THIS MORNING...THEN MOVE OVER IOWA TONIGHT. LIGHT
SNOW WILL DEVELOP WEST OF THE JAMES RIVER THIS MORNING...THEN
BECOME MORE SIGNIFICANT AS THE SNOW MOVES EAST AND SOUTHEAST OVER
THE AREA THIS AFTERNOON AND EVENING. NEW SNOW AMOUNTS SHOULD BE
FROM 1 TO 3 INCHES WEST OF THE JAMES RIVER AND FROM HURON TO
BROOKINGS TO MARSHALL. MORE SIGNIFICANT SNOWFALLS OF 3 TO 5 INCHES
ARE EXPECTED FROM SOUTHEAST SOUTH DAKOTA INTO NORTHWEST IOWA AND
SOUTHERN PARTS OF SOUTHWEST MINNESOTA...WITH LOCALIZED 6 INCH
AMOUNTS OF FLUFFY SNOWFALL POSSIBLE. WINDS SHOULD NOT BE STRONG
ENOUGH TO CAUSE BLOWING SNOW PROBLEMS WITH THIS SYSTEM.

NEZ013-SDZ054>056-060>062-065>071-301800-
/O.NEW.KFSD.SN.Y.0001.051130T1800Z-051201T0300Z/
DIXON-MINER-LAKE-MOODY-HANSON-MCCOOK-MINNEHAHA-HUTCHINSON-TURNER-
LINCOLN SD-BON HOMME-YANKTON-CLAY SD-UNION-
INCLUDING THE CITIES OF...WAKEFIELD...PONCA...HOWARD...MADISON...
FLANDREAU...ALEXANDRIA...EMERY...SALEM...SIOUX FALLS...PARKSTON...
OLIVET...PARKER...CANTON...TYNDALL...YANKTON...VERMILLION...
NORTH SIOUX CITY...ELK POINT
400 AM CST WED NOV 30 2005

...SNOW ADVISORY IN EFFECT FROM NOON TODAY TO 9 PM CST THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A SNOW
ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 9 PM CST THIS
EVENING.

LIGHT SNOW WILL DEVELOP LATE THIS MORNING...THEN BECOME MORE
SIGNIFICANT THIS AFTERNOON. GENERALLY 3 TO 5 INCHES SNOWFALL IS
EXPECTED BEFORE ENDING EARLY THIS EVENING.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

IAZ001>003-012>014-020>022-031-032-MNZ080-081-089-090-097-098-
NEZ014-301800-
/O.NEW.KFSD.SN.Y.0001.051130T2100Z-051201T0600Z/
LYON IA-OSCEOLA-DICKINSON-SIOUX-OBRIEN-CLAY IA-PLYMOUTH-CHEROKEE-
BUENA VISTA-WOODBURY-IDA-MURRAY-COTTONWOOD-NOBLES-JACKSON-
PIPESTONE-ROCK-DAKOTA-
INCLUDING THE CITIES OF...ROCK RAPIDS...SIBLEY...SPIRIT LAKE...
ORANGE CITY...SIOUX CENTER...SHELDON...PRIMGHAR...SPENCER...
LE MARS...CHEROKEE...STORM LAKE...SIOUX CITY...IDA GROVE...
SLAYTON...WINDOM...WORTHINGTON...JACKSON...PIPESTONE...LUVERNE...
SOUTH SIOUX CITY
400 AM CST WED NOV 30 2005

...SNOW ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO MIDNIGHT
CST TONIGHT...

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A SNOW
ADVISORY...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO
MIDNIGHT CST TONIGHT. 

LIGHT SNOW WILL DEVELOP BY NOON...THEN BECOME MORE SIGNIFICANT
BY MID AFTERNOON...BEFORE TAPERING OFF LATER IN THE EVENING.
GENERALLY 3 TO 5 INCHES SNOWFALL IS EXPECTED...WITH LOCALIZED
AMOUNTS UP TO 6 INCHES POSSIBLE SOUTH OF INTERSTATE 90 INTO
NORTHERN PORTIONS OF NORTHWEST IOWA.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$
RSR
6 follow-up statements
000 
WWUS43 KFSD 301219
WSWFSD

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SIOUX FALLS SD
619 AM CST WED NOV 30 2005

.A LOW PRESSURE SYSTEM WILL DEVELOP FROM WESTERN SOUTH DAKOTA TO
WESTERN NEBRASKA THIS MORNING...THEN MOVE OVER IOWA TONIGHT.
LIGHT SNOW WILL DEVELOP WEST OF THE JAMES RIVER THIS MORNING...
THEN BECOME MORE SIGNIFICANT AS THE SNOW MOVES EAST AND SOUTHEAST
OVER THE AREA THIS AFTERNOON AND EVENING. NEW SNOW AMOUNTS BY
EVENING SHOULD RANGE FROM 1 TO 3 INCHES FROM HURON TO BROOKINGS TO
MARSHALL...TO 3 TO 5 INCHES ALONG AND SOUTH OF INTERSTATE 90. THE
HEAVIEST AMOUNTS WITH LOCALIZED 6 INCHES OF FLUFFY SNOW ARE
EXPECTED FROM EAST OF SIOUX FALLS TO NEAR SPENCER IOWA THROUGH
THIS EVENING. NORTHWEST WINDS INCREASING TO 15 TO 30 MPH IN SOUTH
CENTRAL SOUTH DAKOTA LATER THIS AFTERNOON SHOULD CAUSE AREAS OF
BLOWING SNOW THERE.

SDZ050-057>059-063-064-302030-
/O.NEW.KFSD.SB.Y.0001.051130T1700Z-051201T0200Z/
GREGORY-BRULE-AURORA-DAVISON-CHARLES MIX-DOUGLAS-
INCLUDING THE CITIES OF...GREGORY...BURKE...CHAMBERLAIN...
PLANKINTON...MITCHELL...WAGNER...LAKE ANDES...ARMOUR
619 AM CST WED NOV 30 2005

...SNOW AND BLOWING SNOW ADVISORY IN EFFECT FROM 11 AM THIS
MORNING TO 8 PM CST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A SNOW AND
BLOWING SNOW ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS
MORNING TO 8 PM CST THIS EVENING. 

SNOW SHOULD DEVELOP BY LATE MORNING AND END BY EARLY EVENING.
GENERALLY 2 TO 4 INCHES SNOWFALL IS EXPECTED. WINDS SHOULD SHIFT
TO NORTHWEST AT 15 TO 30 MPH LATE THIS AFTERNOON CAUSING AREAS OF
BLOWING SNOW AND REDUCED VISIBILITIES.

A SNOW AND BLOWING SNOW ADVISORY MEANS THAT VISIBILITIES WILL BE
LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE
CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS.

$$

NEZ013-SDZ054>056-060>062-065>071-302030-
/O.CON.KFSD.SN.Y.0001.051130T1800Z-051201T0300Z/
DIXON-MINER-LAKE-MOODY-HANSON-MCCOOK-MINNEHAHA-HUTCHINSON-TURNER-
LINCOLN SD-BON HOMME-YANKTON-CLAY SD-UNION-
INCLUDING THE CITIES OF...WAKEFIELD...PONCA...HOWARD...MADISON...
FLANDREAU...ALEXANDRIA...EMERY...SALEM...SIOUX FALLS...PARKSTON...
OLIVET...PARKER...CANTON...TYNDALL...YANKTON...VERMILLION...
NORTH SIOUX CITY...ELK POINT
619 AM CST WED NOV 30 2005

...SNOW ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 9 PM CST
THIS EVENING...

A SNOW ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 9 PM CST
THIS EVENING. 

LIGHT SNOW WILL DEVELOP LATE THIS MORNING...THEN BECOME MORE
SIGNIFICANT THIS AFTERNOON. GENERALLY 3 TO 5 INCHES SNOWFALL IS
EXPECTED BEFORE ENDING EARLY TONIGHT.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

IAZ001>003-012>014-020>022-031-032-MNZ080-081-089-090-097-098-
NEZ014-302030-
/O.CON.KFSD.SN.Y.0001.051130T2100Z-051201T0600Z/
LYON IA-OSCEOLA-DICKINSON-SIOUX-OBRIEN-CLAY IA-PLYMOUTH-CHEROKEE-
BUENA VISTA-WOODBURY-IDA-MURRAY-COTTONWOOD-NOBLES-JACKSON-
PIPESTONE-ROCK-DAKOTA-
INCLUDING THE CITIES OF...ROCK RAPIDS...SIBLEY...SPIRIT LAKE...
ORANGE CITY...SIOUX CENTER...SHELDON...PRIMGHAR...SPENCER...
LE MARS...CHEROKEE...STORM LAKE...SIOUX CITY...IDA GROVE...
SLAYTON...WINDOM...WORTHINGTON...JACKSON...PIPESTONE...LUVERNE...
SOUTH SIOUX CITY
619 AM CST WED NOV 30 2005

...SNOW ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO
MIDNIGHT CST TONIGHT...

A SNOW ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO
MIDNIGHT CST TONIGHT. 

LIGHT SNOW WILL DEVELOP BY EARLY AFTERNOON...THEN BECOME MORE
SIGNIFICANT AROUND MID AFTERNOON...BEFORE TAPERING OFF LATE IN
THE EVENING. GENERALLY 3 TO 5 INCHES SNOWFALL IS EXPECTED...WITH
LOCALIZED AMOUNTS UP TO 6 INCHES POSSIBLE SOUTH OF INTERSTATE 90
INTO NORTHERN PORTIONS OF NORTHWEST IOWA.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$
RSR
000 
WWUS43 KFSD 301625
WSWFSD

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1025 AM CST WED NOV 30 2005

.A LOW PRESSURE SYSTEM WILL MOVE FROM WESTERN SOUTH DAKOTA...INTO
EASTERN NEBRASKA AND NORTHWESTERN IOWA TONIGHT. NEW SNOW AMOUNTS
BY EVENING SHOULD RANGE FROM 1 TO 3 INCHES FROM HURON TO BROOKINGS
TO MARSHALL...TO 3 TO 5 INCHES ALONG AND SOUTH OF INTERSTATE 90.
THE HEAVIEST AMOUNTS WITH LOCALIZED 6 INCHES OF FLUFFY SNOW ARE
EXPECTED JUST EAST OF SIOUX FALLS TO A LINE FROM LUVERNE MINNESOTA THROUGH SPENCER
IOWA. EASTERLY WINDS WILL BECOME NORTHWEST AND INCREASE TO 15
TO 30 MPH IN SOUTH CENTRAL SOUTH DAKOTA LATER THIS AFTERNOON
CREATING AREAS OF BLOWING SNOW THERE.

SDZ050-057>059-063-064-010030-
/O.CON.KFSD.SB.Y.0001.051130T1700Z-051201T0200Z/
GREGORY-BRULE-AURORA-DAVISON-CHARLES MIX-DOUGLAS-
INCLUDING THE CITIES OF...GREGORY...BURKE...CHAMBERLAIN...
PLANKINTON...MITCHELL...WAGNER...LAKE ANDES...ARMOUR
1025 AM CST WED NOV 30 2005

...SNOW AND BLOWING SNOW ADVISORY REMAINS IN EFFECT UNTIL 8 PM
CST THIS EVENING...

A SNOW AND BLOWING SNOW ADVISORY REMAINS IN EFFECT UNTIL 8 PM CST
THIS EVENING. 

ADDITIONAL SNOWFALL OF 2 TO 4 INCHES ARE EXPECTED MAINLY THROUGH
THE DAYTIME HOURS TODAY. EASTERLY WINDS WILL BECOME NORTHWEST AND
INCREASE TO 15 TO 30 MPH LATE THIS AFTERNOON CAUSING AREAS OF
BLOWING SNOW AND REDUCED VISIBILITIES.

A SNOW AND BLOWING SNOW ADVISORY MEANS THAT VISIBILITIES WILL BE
LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE
CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS.

$$

NEZ013-SDZ054>056-060>062-065>071-010030-
/O.CON.KFSD.SN.Y.0001.051130T1800Z-051201T0300Z/
DIXON-MINER-LAKE-MOODY-HANSON-MCCOOK-MINNEHAHA-HUTCHINSON-TURNER-
LINCOLN SD-BON HOMME-YANKTON-CLAY SD-UNION-
INCLUDING THE CITIES OF...WAKEFIELD...PONCA...HOWARD...MADISON...
FLANDREAU...ALEXANDRIA...EMERY...SALEM...SIOUX FALLS...PARKSTON...
OLIVET...PARKER...CANTON...TYNDALL...YANKTON...VERMILLION...
NORTH SIOUX CITY...ELK POINT
1025 AM CST WED NOV 30 2005

...SNOW ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING...

A SNOW ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING. 

LIGHT SNOW WILL DEVELOP LATE THIS MORNING...THEN BECOME MORE
SIGNIFICANT THIS AFTERNOON. GENERALLY 3 TO 5 INCHES SNOWFALL IS
EXPECTED BEFORE ENDING EARLY TONIGHT.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

IAZ001>003-012>014-020>022-031-032-MNZ080-081-089-090-097-098-
NEZ014-010030-
/O.CON.KFSD.SN.Y.0001.051130T2100Z-051201T0600Z/
LYON IA-OSCEOLA-DICKINSON-SIOUX-OBRIEN-CLAY IA-PLYMOUTH-CHEROKEE-
BUENA VISTA-WOODBURY-IDA-MURRAY-COTTONWOOD-NOBLES-JACKSON-
PIPESTONE-ROCK-DAKOTA-
INCLUDING THE CITIES OF...ROCK RAPIDS...SIBLEY...SPIRIT LAKE...
ORANGE CITY...SIOUX CENTER...SHELDON...PRIMGHAR...SPENCER...
LE MARS...CHEROKEE...STORM LAKE...SIOUX CITY...IDA GROVE...
SLAYTON...WINDOM...WORTHINGTON...JACKSON...PIPESTONE...LUVERNE...
SOUTH SIOUX CITY
1025 AM CST WED NOV 30 2005

...SNOW ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO
MIDNIGHT CST TONIGHT...

A SNOW ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO
MIDNIGHT CST TONIGHT. 

LIGHT SNOW WILL DEVELOP BY EARLY AFTERNOON...THEN BECOME MORE
SIGNIFICANT AROUND MID AFTERNOON...BEFORE TAPERING OFF LATE IN
THE EVENING. GENERALLY 3 TO 5 INCHES SNOWFALL IS EXPECTED...WITH
LOCALIZED AMOUNTS UP TO 6 INCHES POSSIBLE SOUTH OF INTERSTATE
90 INTO NORTHERN PORTIONS OF NORTHWEST IOWA.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$
BT
000 
WWUS43 KFSD 301955
WSWFSD

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SIOUX FALLS SD
155 PM CST WED NOV 30 2005

.A LOW PRESSURE SYSTEM WILL MOVE FROM WESTERN SOUTH DAKOTA...INTO
EASTERN NEBRASKA AND NORTHWESTERN IOWA TONIGHT. NEW SNOW AMOUNTS
BY EVENING SHOULD RANGE FROM 2 TO 4 INCHES FROM HURON TO
BROOKINGS TO MARSHALL...TO 3 TO 5 INCHES ALONG AND SOUTH OF
INTERSTATE 90. THE HEAVIEST AMOUNTS WITH LOCALIZED 6 INCHES OF
FLUFFY SNOW ARE EXPECTED JUST EAST OF SIOUX FALLS TO A LINE FROM
LUVERNE MINNESOTA THROUGH SPENCER IOWA. EASTERLY WINDS WILL
BECOME NORTHWEST AND INCREASE TO 15 TO 30 MPH IN SOUTH CENTRAL
SOUTH DAKOTA LATER THIS AFTERNOON CREATING AREAS OF BLOWING SNOW
THERE.

MNZ071-072-010400-
/O.EXA.KFSD.SN.Y.0001.051130T2100Z-051201T0600Z/
LINCOLN MN-LYON MN-
INCLUDING THE CITIES OF...TYLER...IVANHOE...MARSHALL
155 PM CST WED NOV 30 2005

...SNOW ADVISORY IN EFFECT UNTIL MIDNIGHT CST TONIGHT...

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A SNOW
ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT CST TONIGHT. 

LIGHT SNOW WILL DEVELOP BY EARLY AFTERNOON...THEN BECOME MORE
SIGNIFICANT AROUND MID AFTERNOON...BEFORE TAPERING OFF LATE IN
THE EVENING. GENERALLY 3 TO 5 INCHES SNOWFALL IS EXPECTED...WITH
LOCALIZED AMOUNTS UP TO 6 INCHES POSSIBLE ALONG INTERSTATE
90 INTO NORTHERN PORTIONS OF NORTHWEST IOWA.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

SDZ050-057>059-063-064-010200-
/O.CON.KFSD.SB.Y.0001.000000T0000Z-051201T0200Z/
GREGORY-BRULE-AURORA-DAVISON-CHARLES MIX-DOUGLAS-
INCLUDING THE CITIES OF...GREGORY...BURKE...CHAMBERLAIN...
PLANKINTON...MITCHELL...WAGNER...LAKE ANDES...ARMOUR
155 PM CST WED NOV 30 2005

...SNOW AND BLOWING SNOW ADVISORY REMAINS IN EFFECT UNTIL 8 PM
CST THIS EVENING...

A SNOW AND BLOWING SNOW ADVISORY REMAINS IN EFFECT UNTIL 8 PM CST
THIS EVENING. 

ADDITIONAL SNOWFALL OF 2 TO 4 INCHES ARE EXPECTED MAINLY THROUGH
THE DAYTIME HOURS TODAY. EASTERLY WINDS WILL BECOME NORTHWEST AND
INCREASE TO 15 TO 30 MPH LATE THIS AFTERNOON CAUSING AREAS OF
BLOWING SNOW AND REDUCED VISIBILITIES.

A SNOW AND BLOWING SNOW ADVISORY MEANS THAT VISIBILITIES WILL BE
LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE
CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS.

$$

NEZ013-SDZ054>056-060>062-065>071-010300-
/O.CON.KFSD.SN.Y.0001.000000T0000Z-051201T0300Z/
DIXON-MINER-LAKE-MOODY-HANSON-MCCOOK-MINNEHAHA-HUTCHINSON-TURNER-
LINCOLN SD-BON HOMME-YANKTON-CLAY SD-UNION-
INCLUDING THE CITIES OF...WAKEFIELD...PONCA...HOWARD...MADISON...
FLANDREAU...ALEXANDRIA...EMERY...SALEM...SIOUX FALLS...PARKSTON...
OLIVET...PARKER...CANTON...TYNDALL...YANKTON...VERMILLION...
NORTH SIOUX CITY...ELK POINT
155 PM CST WED NOV 30 2005

...SNOW ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING...

A SNOW ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING. 

LIGHT SNOW WILL DEVELOP LATE THIS MORNING...THEN BECOME MORE
SIGNIFICANT THIS AFTERNOON. GENERALLY 3 TO 5 INCHES SNOWFALL IS
EXPECTED BEFORE ENDING EARLY TONIGHT.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

IAZ001>003-012>014-020>022-031-032-MNZ080-081-089-090-097-098-
NEZ014-010400-
/O.CON.KFSD.SN.Y.0001.051130T2100Z-051201T0600Z/
LYON IA-OSCEOLA-DICKINSON-SIOUX-OBRIEN-CLAY IA-PLYMOUTH-CHEROKEE-
BUENA VISTA-WOODBURY-IDA-MURRAY-COTTONWOOD-NOBLES-JACKSON-
PIPESTONE-ROCK-DAKOTA-
INCLUDING THE CITIES OF...ROCK RAPIDS...SIBLEY...SPIRIT LAKE...
ORANGE CITY...SIOUX CENTER...SHELDON...PRIMGHAR...SPENCER...
LE MARS...CHEROKEE...STORM LAKE...SIOUX CITY...IDA GROVE...
SLAYTON...WINDOM...WORTHINGTON...JACKSON...PIPESTONE...LUVERNE...
SOUTH SIOUX CITY
155 PM CST WED NOV 30 2005

...SNOW ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT...

A SNOW ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT. 

LIGHT SNOW WILL DEVELOP BY EARLY AFTERNOON...THEN BECOME MORE
SIGNIFICANT AROUND MID AFTERNOON...BEFORE TAPERING OFF LATE IN
THE EVENING. GENERALLY 3 TO 5 INCHES SNOWFALL IS EXPECTED...WITH
LOCALIZED AMOUNTS UP TO 6 INCHES POSSIBLE ALONG INTERSTATE
90 INTO NORTHERN PORTIONS OF NORTHWEST IOWA.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$
000 
WWUS43 KFSD 010158
WSWFSD

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SIOUX FALLS SD
758 PM CST WED NOV 30 2005

.A LOW PRESSURE SYSTEM WILL MOVE ACROSS IOWA AND SOUTHERN
MINNESOTA FOR THE REST OF THE NIGHT. AS THIS LOW PULLS EAST...
THE SNOW WILL COME TO AN END. THE SNOW IS LIGHT AND FLUFFY AND
ALTHOUGH WINDS ARE NOT EXPECTED TO BE STRONG TONIGHT...SOME OF
THE SNOW COULD DRIFT A BIT IN THE OPEN COUNTRY MAINLY THROUGH
ABOUT 3 AM.

SDZ050-057>059-063-064-010300-
/O.CAN.KFSD.SB.Y.0001.000000T0000Z-051201T0200Z/
GREGORY-BRULE-AURORA-DAVISON-CHARLES MIX-DOUGLAS-
INCLUDING THE CITIES OF...GREGORY...BURKE...CHAMBERLAIN...
PLANKINTON...MITCHELL...WAGNER...LAKE ANDES...ARMOUR
758 PM CST WED NOV 30 2005

...SNOW AND BLOWING SNOW ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS CANCELLED THE
SNOW AND BLOWING SNOW ADVISORY. THE SNOW HAS MOVED EAST OF THIS
AREA AND WINDS WILL NOT BE VERY STRONG TONIGHT.

$$

NEZ013-SDZ054>056-060>062-065>071-010300-
/O.EXT.KFSD.SN.Y.0001.051201T0200Z-051201T0300Z/
DIXON-MINER-LAKE-MOODY-HANSON-MCCOOK-MINNEHAHA-HUTCHINSON-TURNER-
LINCOLN SD-BON HOMME-YANKTON-CLAY SD-UNION-
INCLUDING THE CITIES OF...WAKEFIELD...PONCA...HOWARD...MADISON...
FLANDREAU...ALEXANDRIA...EMERY...SALEM...SIOUX FALLS...PARKSTON...
OLIVET...PARKER...CANTON...TYNDALL...YANKTON...VERMILLION...
NORTH SIOUX CITY...ELK POINT
758 PM CST WED NOV 30 2005

...SNOW ADVISORY NOW IN EFFECT UNTIL 9 PM CST THIS EVENING...

THE SNOW ADVISORY CONTINUES UNTIL 9 PM CST THIS EVENING.

ACCUMULATING SNOW TOTALS OF 4 TO 7 INCHES WILL BE VERY COMMON
ACROSS THIS AREA THROUGH MID EVENING. HOWEVER AFTER 9 PM...MOST OF
THE HEAVIER...ACCUMULATING TYPE SNOWFALL WILL MOVE OFF TO THE
EAST. THEREFORE LITTLE OR NO ADDITIONAL ACCUMULATION IS EXPECTED
AFTER 9 PM...AND IT IS ANTICIPATED THAT THE SNOW ADVISORY WILL BE
ALLOWED TO EXPIRE BY THEN.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

IAZ001>003-012>014-020>022-031-032-MNZ071-072-080-081-089-090-097-
098-NEZ014-010600-
/O.EXT.KFSD.SN.Y.0001.051201T0200Z-051201T0600Z/
LYON IA-OSCEOLA-DICKINSON-SIOUX-OBRIEN-CLAY IA-PLYMOUTH-CHEROKEE-
BUENA VISTA-WOODBURY-IDA-LINCOLN MN-LYON MN-MURRAY-COTTONWOOD-
NOBLES-JACKSON-PIPESTONE-ROCK-DAKOTA-
INCLUDING THE CITIES OF...ROCK RAPIDS...SIBLEY...SPIRIT LAKE...
ORANGE CITY...SIOUX CENTER...SHELDON...PRIMGHAR...SPENCER...
LE MARS...CHEROKEE...STORM LAKE...SIOUX CITY...IDA GROVE...
TYLER...IVANHOE...MARSHALL...SLAYTON...WINDOM...WORTHINGTON...
JACKSON...PIPESTONE...LUVERNE...SOUTH SIOUX CITY
758 PM CST WED NOV 30 2005

...SNOW ADVISORY NOW IN EFFECT UNTIL MIDNIGHT CST TONIGHT...

THE SNOW ADVISORY CONTINUES UNTIL MIDNIGHT CST TONIGHT.

WIDESPREAD SNOW WILL FALL OVER THIS AREA...ACCUMULATING THROUGH
THE EVENING AND TOWARD MIDNIGHT. 4 TO 7 INCHES OF SNOW WILL BE
COMMON ACROSS THIS AREA BEFORE ENDING. ACCUMULATING SNOW SHOULD
RAPIDLY COME TO AN END AFTER MIDNIGHT.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

MJF
000 
WWUS43 KFSD 010302
WSWFSD

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SIOUX FALLS SD
902 PM CST WED NOV 30 2005

.A LOW PRESSURE SYSTEM WILL MOVE ACROSS IOWA AND SOUTHERN
MINNESOTA FOR THE REST OF THE NIGHT. AS THIS LOW PULLS EAST...
THE SNOW WILL COME TO AN END. THE SNOW IS LIGHT AND FLUFFY AND
ALTHOUGH WINDS ARE NOT EXPECTED TO BE STRONG TONIGHT...SOME OF
THE SNOW COULD DRIFT IN THE OPEN COUNTRY MAINLY THROUGH ABOUT 3
AM.

NEZ013-SDZ054>056-060>062-065>071-010415-
/O.CAN.KFSD.SN.Y.0001.000000T0000Z-051201T0300Z/
DIXON-MINER-LAKE-MOODY-HANSON-MCCOOK-MINNEHAHA-HUTCHINSON-TURNER-
LINCOLN SD-BON HOMME-YANKTON-CLAY SD-UNION-
INCLUDING THE CITIES OF...WAKEFIELD...PONCA...HOWARD...MADISON...
FLANDREAU...ALEXANDRIA...EMERY...SALEM...SIOUX FALLS...PARKSTON...
OLIVET...PARKER...CANTON...TYNDALL...YANKTON...VERMILLION...
NORTH SIOUX CITY...ELK POINT
902 PM CST WED NOV 30 2005

...SNOW ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS CANCELLED THE
SNOW ADVISORY. 

SNOW WILL LINGER OVER THE I 29 CORRIDOR IN SOUTHEAST SOUTH DAKOTA
INTO THE LATE EVENING. HOWEVER ADDITIONAL ACCUMULATIONS WILL BE
LESS THAN AN INCH. IF TRAVELING TONIGHT...BE ALERT FOR NORTHWEST
WINDS TO INCREASE TO 10 TO 15 MPH FROM AROUND 11 PM THROUGH 3 AM.
THESE KIND OF WINDS WILL NOT CAUSE WIDESPREAD VISIBILITY
REDUCTIONS...BUT WILL CAUSE SOME SNOW TO DRIFT IN OPEN AREAS.

$$

IAZ001>003-012>014-020>022-031-032-MNZ071-072-080-081-089-090-097-
098-NEZ014-010600-
/O.EXT.KFSD.SN.Y.0001.051201T0302Z-051201T0600Z/
LYON IA-OSCEOLA-DICKINSON-SIOUX-OBRIEN-CLAY IA-PLYMOUTH-CHEROKEE-
BUENA VISTA-WOODBURY-IDA-LINCOLN MN-LYON MN-MURRAY-COTTONWOOD-
NOBLES-JACKSON-PIPESTONE-ROCK-DAKOTA-
INCLUDING THE CITIES OF...ROCK RAPIDS...SIBLEY...SPIRIT LAKE...
ORANGE CITY...SIOUX CENTER...SHELDON...PRIMGHAR...SPENCER...
LE MARS...CHEROKEE...STORM LAKE...SIOUX CITY...IDA GROVE...
TYLER...IVANHOE...MARSHALL...SLAYTON...WINDOM...WORTHINGTON...
JACKSON...PIPESTONE...LUVERNE...SOUTH SIOUX CITY
902 PM CST WED NOV 30 2005

...SNOW ADVISORY NOW IN EFFECT UNTIL MIDNIGHT CST TONIGHT...

THE SNOW ADVISORY CONTINUES UNTIL MIDNIGHT CST TONIGHT.

WIDESPREAD SNOW WILL FALL OVER THIS AREA...ACCUMULATING THROUGH
THE EVENING AND TOWARD MIDNIGHT. 4 TO 7 INCHES OF SNOW WILL BE
COMMON ACROSS THIS AREA BEFORE ENDING. ACCUMULATING SNOW SHOULD
RAPIDLY COME TO AN END AFTER MIDNIGHT. THE NORTHWEST WINDS WILL
LIKELY INCREASE TO 10 TO 15 MPH FROM AROUND 11 PM THROUGH 4 AM...
WITH SOME 20 MPH WINDS POSSIBLE AROUND STORM LAKE IOWA. THESE KIND
OF WIND SPEEDS WILL NOT CAUSE WIDESPREAD VISIBILITY REDUCIONS...
BUT WILL PRODUCE DRIFTING SNOW IN OPEN AREAS.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

 MJF
000 
WWUS43 KFSD 010540
WSWFSD

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1140 PM CST WED NOV 30 2005

.LOW PRESSURE IS MOVING OUT OF THE REGION...BRINGING AN END TO THE SNOW.

IAZ001>003-012>014-020>022-031-032-MNZ071-072-080-081-089-090-097-
098-NEZ014-010645-
/O.EXP.KFSD.SN.Y.0001.000000T0000Z-051201T0600Z/
LYON IA-OSCEOLA-DICKINSON-SIOUX-OBRIEN-CLAY IA-PLYMOUTH-CHEROKEE-
BUENA VISTA-WOODBURY-IDA-LINCOLN MN-LYON MN-MURRAY-COTTONWOOD-
NOBLES-JACKSON-PIPESTONE-ROCK-DAKOTA-
INCLUDING THE CITIES OF...ROCK RAPIDS...SIBLEY...SPIRIT LAKE...
ORANGE CITY...SIOUX CENTER...SHELDON...PRIMGHAR...SPENCER...
LE MARS...CHEROKEE...STORM LAKE...SIOUX CITY...IDA GROVE...
TYLER...IVANHOE...MARSHALL...SLAYTON...WINDOM...WORTHINGTON...
JACKSON...PIPESTONE...LUVERNE...SOUTH SIOUX CITY
1140 PM CST WED NOV 30 2005

...SNOW ADVISORY WILL EXPIRE AT MIDNIGHT CST TONIGHT...

LIGHT SNOW WILL CONTINUE OVER PORTIONS OF NORTHWEST IOWA AND
SOUTHWEST MINNESOTA FOR THE NEXT FEW HOURS...BUT AS THE HEAVIER
SNOWS HAVE COME TO AN END...THE SNOW ADVISORY WILL EXPIRE AT
MIDNIGHT CST TONIGHT.

$$

LIEBL

What forecasters said that day

The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sioux Falls, SD wrote its last area forecast discussion before this snow advisory went out at Nov 30, 3:25 AM CST, 35 minutes earlier.

Area forecast discussion, Nov 30, 3:25 AM CST, 35 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA
NATIONAL WEATHER SERVICE SIOUX FALLS SD
325 AM CST WED NOV 30 2005

.DISCUSSION...
WILL BE ISSUING A SNOW ADVISORY TODAY FOR EASTERN AND SOUTHERN
PORTIONS OF THE CWA WITH 3 TO 6 INCHES LIKELY IN MANY LOCATIONS. AN
AREA OF LOW PRESSURE CURRENTLY IN ERN ROCKIES WILL BEGIN TO PROGRESS
EASTWARD THIS MORNING. ALSO WATER VAPOR SHOWING A S/WV MOVING INTO
CNTRL WY WITH U/L JET EXTENDING INTO CNTRL MT. AS UPPER LEVEL
DYNAMICS AND SURFACE FORCING COME TOGETHER OVER THE WRN CWA...SNOW
WILL BEGIN TO DEVELOP THIS MORNING OVER CNTRL PORTIONS OF SD AND
SPREAD INTO ERN SD BY NOON...THEN CONTINUING INTO NW IA AND SW MN
DURING THE AFTERNOON. INVERTED SURFACE TROUGH WILL TAP INTO MOISTURE
TO THE SOUTH LATER IN THE PERIOD...WITH PWS BETWEEN .25 AND .45
INCHES BY THIS AFTERNOON. THIS WILL ALLOW FOR THE HEAVIER SNOWS TO
DEVELOP OVER THE SE CWA. WITH SURFACE TEMPERATURES EXPECTED TO
REMAIN IN THE 20S AND COLD AIR ALOFT...SNOW RATIOS OF 15-20 ONE ARE
EXPECTED...ESPECIALLY AS THE COLUMN COOLS WITH THE UPPER TROUGH THIS
AFTERNOON. ALL MODEL IN GOOD RELATIVELY GOOD AGREEMENT WITH TIMING
AND POSITION OF SNOW FALL...AND ALL ARE APPRECIABLY HIGHER WITH
QPFS THEN 12 TO 24 HOURS AGO. THIS TREND IS A BIT CONCERNING B/C
IF THIS SYSTEM IS TO SLOW DOWN EVEN SLIGHTLY...SNOW ACCUMULATIONS
COULD BE EVEN HIGHER...ESPECIALLY OVER THE SE CWA...AND AS
INTENSIFYING SYSTEMS USUALLY DO SLOW UP SOME...THIS IS A REAL
POSSIBILITY. ANOTHER CONCERN IS CURRENT FORECAST IS GOING WITH 15 TO
ONE FOR SNOW RATIOS BUT COULD BE AS HIGH AS 20 TO 1 OVER IN AREAS
NORTH...ALSO MOST SNOW FORMATION WILL BE WITHIN A DENDRITIC
LAYER.

&&

.AVIATION...
PATCHY MVFR CIGS 2-3KFT EXPCD THIS MRNG IN CWA. THEN SNOW WILL DVLP
IN WRN CWA W OF A LN FM HON TO PKS BY 15Z...THEN SPRD RAPIDLY ESEWD
OVR CWA DURG AFTN REACHING MWM TO SPW TO SLB LN BY 19Z. SNOW WILL
START AS MVFR VSBYS AND CIGS...THE BCM IFR WITHIN TWO HRS OF ONSET.
SNOW SHOULD END HON TO PKS BY 00Z AND MWM TO SLB BY 06Z WITH PASSAGE
OF STG TROF.

&&

.FSD WATCHES/WARNINGS/ADVISORIES...

SD...SNOW ADVISORY FOR PORTIONS OF SE SD FROM NOON TO 9 PM CST.
MN....SNOW ADVISORY FOR SW MN FROM 3 PM TO MIDNIGHT CST.
IA....SNOW ADVISORY FOR NW IA FROM 3 PM TO MIDNIGHT CST.
NE...SNOW ADVISORY FOR DIXON COUNTY FROM NOON TO 9 PM CST AND DAKOTA
COUNTY FROM 3 PM TO MIDNIGHT CST.

&&

LIEBL/RYRHOLM
Hazardous weather outlook, Nov 29, 5:29 AM CST, 22 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SIOUX FALLS SD
0529 AM CST TUE NOV 29 2005

SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098-
IAZ001>003-012>014-020>022-031-032-NEZ013-014-301200-
AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA-
CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE-
DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON-
IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN-
LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN-
OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN-
SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON-
0529 AM CST TUE NOV 29 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA...
SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA.

.DAY ONE...TODAY AND TONIGHT

WINTER WEATHER...
A WINTER STORM WILL QUICKLY EXIT THE REGION TODAY...WITH SNOW
ENDING ACROSS THE AREA BY MID MORNING. STRONG WINDS WILL CAUSE
AREAS OF BLOWING AND DRIFTING SNOW ALONG WITH REDUCED
VISIBILITIES IN OPEN AREAS. CONDITIONS WILL STEADILY IMPROVE THIS
MORNING AND INTO THE AFTERNOON AS WINDS DIMINISH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

AN AREA OF LOW PRESSURE WILL MOVE ACROSS THE REGION ON WEDNESDAY
WITH SNOW ACCUMULATIONS OF 1 TO 3 INCHES POSSIBLE. THURSDAY NIGHT
AND FRIDAY ANOTHER SYSTEM WILL MOVE THROUGH THE AREA...ONCE AGAIN
BRINING THE POSSIBILITY OF LIGHT SNOW...AS WELL AS...FREEZING
DRIZZLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

&&

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.CRH.NOAA.GOV/FSD. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

LIEBL

The office that day

Everything else NWS Sioux Falls, SD issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 30, 6:19 AM CSTSnow and Blowing Snow AdvisoryFSDAurora, Brule, Charles Mix, Davison, Douglas, Gregory14 hr

Nearby

Snow Advisories in South Dakota, 2005Snow Advisories in Iowa, 2005Snow Advisories in Minnesota, 2005Every snow advisory in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.